Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2005, 2:00 PM EDT for Jefferson County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 2:00 PM EDT (18:00 UTC)
- Expired
- Aug 5, 2005, 2:31 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 2:08 PM EDT | TSTM WND DMG | 4 S Louisville, KY | CHAUTAUQUA AIRLINES BUILDING AT LOUISVILLE INTERNATIONAL AIRPORT DAMAGED BY THUNDERSTORM WINDS...RELAYED BY LOCAL MEDIA. NORTHERN CORNER OF THE BUILDING COLLAPSED. NO INJURIES. |
| Aug 5, 2:08 PM EDT | TSTM WND GST 53 | 4 S Louisville, KY | LOUISVILLE INTERNATIONAL AIRPORT ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 051801 SVRLMK KYC111-051830- /O.NEW.KLMK.SV.W.0149.050805T1800Z-050805T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LOUISVILLE * UNTIL 230 PM EDT * AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISVILLE THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST SOUTH OF DOWNTOWN LOUISVILLE THROUGH 215 PM EDT. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3828 8571 3820 8586 3807 8578 3819 8561 $$ CS
3 follow-up statements
000
WWUS53 KLMK 051818
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT FRI AUG 5 2005
KYC111-051830-
/O.CON.KLMK.SV.W.0149.000000T0000Z-050805T1830Z/
JEFFERSON KY-
217 PM EDT FRI AUG 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR
WESTERN JEFFERSON COUNTY...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST SOUTH OF DOWNTOWN LOUISVILLE...WITH ANOTHER SEVERE
STORM NEAR SHIVELY. THESE STORMS WERE WAS NEARLY STATIONARY.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
JUST SOUTH OF DOWNTOWN LOUISVILLE AND NEAR SHIVELY THROUGH 225 PM
EDT
LAT...LON 3828 8571 3824 8584 3818 8589 3804 8590
3819 8561
$$
CS000
WWUS53 KLMK 051820 CCA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT FRI AUG 5 2005
KYC111-051830-
/O.CON.KLMK.SV.W.0149.000000T0000Z-050805T1830Z/
JEFFERSON KY-
217 PM EDT FRI AUG 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR
WESTERN JEFFERSON COUNTY...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST SOUTH OF DOWNTOWN LOUISVILLE...WITH ANOTHER SEVERE
STORM NEAR SHIVELY. THESE STORMS WERE NEARLY STATIONARY.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
JUST SOUTH OF DOWNTOWN LOUISVILLE AND NEAR SHIVELY THROUGH 225 PM
EDT
LAT...LON 3828 8571 3824 8584 3818 8589 3804 8590
3819 8561
$$
CS000
WWUS53 KLMK 051831
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT FRI AUG 5 2005
KYC111-051840-
/O.EXP.KLMK.SV.W.0149.000000T0000Z-050805T1830Z/
JEFFERSON KY-
230 PM EDT FRI AUG 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON COUNTY
EXPIRED AT 230 PM EDT...
.AT 226 PM EDT A WIND GUST OF 50 KTS WAS RECORDED AT THE STANDIFORD
AIRPORT.
LAT...LON 3828 8571 3824 8584 3818 8589 3804 8590
3819 8561
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:00 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 5, 2:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT FRI AUG 5 2005 SHORT TERM (TODAY AND TONIGHT)... THIS AFTERNOON... WITH NAM FORECASTED LIS OF UP TO -7...AND LITTLE CIN APPARENT ON FORECAST SOUNDINGS FOR THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE AFTERNOON. CURRENTLY...A WEAK COLD FRONT LIES ROUGHLY ALONG THE OHIO RIVER. THIS WILL ONLY SLOWLY MOVE SOUTH AND THEN WASH OUT BY TOMORROW MORNING. BEST DEWPOINTS AND POTENTIAL TEMPERATURES LIE ALONG THE OHIO RIVER...AND ISOLATED CONVECTION HAS ALREADY BEGUN ACROSS THE BLUEGRASS REGION AND OUR SOUTHEASTERN COUNTIES. SOME STORMS MAY PRODUCE BRIEF STRONG WIND GUSTS. WITH AXIS OF 500 MB RIDGE RIGHT OVER LOWER OHIO VALLEY. STEERING WINDS ARE QUITE WEAK AND THUNDERSTORMS WILL REMAIN NEARLY STATIONARY. AS INITIAL STORMS WEAKEN...OUTFLOW MAY AID DISCRETE PROPAGATION OF INDIVIDUAL CELLS. OVERNIGHT... AS HIGH PRESSURE MOVES EAST ACROSS THE GREAT LAKES...SLOW MOVING COLD FRONT WILL DISSIPATE ACROSS SOUTHERN KENTUCKY THUNDERSTORM COVERAGE WILL DIMINISH AS BOUNDARY LAYER STABILIZES. SATURDAY... ALTHOUGH REMNANTS OF COLD FRONT WILL LIE JUST TO OUR SOUTH...LESS HUMID AIR WILL REMAIN NORTH TOWARDS CENTRAL INDIANA. WILL CONTINUE WITH CHANCE OF AFTERNOON THUNDERSTORMS...WITH GREATER CHANCES TO OUR SOUTH. .LONG TERM (SAT NIGHT-FRIDAY)... PER GFS/ECMWF SOLUTIONS A GENERAL WEAKNESS IN THE 500MB HEIGHT FIELD WILL REMAIN OVER THE OHIO VALLEY DURING MUCH OF THE LONG TERM PERIOD...SANDWICHED BETWEEN STRONG UPPER RIDGING OVER SWRN CONUS AND OVER WRN ATLANTIC BASIN. ENVIRON THROUGH WED REMAINS FAVORABLE FOR DIURNAL TSRA DEVELOPMENT IN THE REGION. MODELS SHOWING AN INVERTED SFC TROF DEVELOPING OVER THE AREA SUN-TUE WHICH MAY SLIGHTLY ENHANCE DIURNAL CONVECTIVE CHANCES ABOVE CLIMATOLOGY. OF MOST PARTICULAR INTEREST...SLOW MOVING UPPER LOW IN GULF STATES FCST BY NAM/GFS TO LIFT NORTHWARD TOWARD THE REGION SUNDAY...THEN KIND OF DISSIPATE INTO THE BROAD 500MB TROFINESS MONDAY. GFS/ETA MOS POPS NOW SHOWING VALUES ABOVE 40% FOR SUN AFTN/EVE. LIFT AHEAD OF THIS FEATURE APPEARS BEST FOCUSED OVER SRN KY ON SUNDAY...SO WILL INCR POPS THERE TO 40%...LEAVING 30S ELSEWHERE FOR NOW. ENSEMBLE SPREADS SHOWING HIGHEST UNCERTAINTY REGARDING PCPN CHANCES FOR MON AFTN/EVE PERIOD...LIKELY CENTERED AROUND WHETHER OR NOT THAT GULF STATES LOW WILL STAY TOGETHER OR NOT. LATEST NAM SHOWING SOME LIFT OVER THE REGION MONDAY...SO WILL ENHANCE DIURNAL POPS ONE LEVEL TO 40%. UPPER RIDGING LOOKS TO REASSERT ITSELF THU/FRI WHICH WOULD LIKELY LEAD TO AN INCREASE IN MAX TEMPS SEEN IN GFS ENSEMBLE MOS DATA. LOWER K-INDICES FCST TO MOVE INTO REGION THU AS UPPER RIDGING BECOMES MORE PROMINENT. WILL CONTINUE DRY FCST FOR THU-FRI. REGARDING TEMPERATURES DURING THE LONG TERM PERIOD...CURRENT FCST OF UPPER 80S/AROUND 90 SEEMS REASONABLE...WITH A WARMING TREND FOR THU/FRI. CS && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && AB/AL
Hazardous weather outlook, Aug 5, 11:11 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1111 AM EDT FRI AUG 5 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061515- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- 1103 AM EDT FRI AUG 5 2005 /1003 AM EST FRI AUG 5 2005/ /1003 AM CDT FRI AUG 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK COOL FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY. THIS FRONT COULD TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL TEND TO BE SLOW MOVING...THEREFORE COULD PRODUCE A PERIOD OF HEAVY RAINFALL. LIGHTNING AND GUSTY WINDS TO NEAR 45 OR 50 MPH ARE POSSIBLE IN THE STRONGER STORMS...THOUGH NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RESIDUAL THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY ACROSS SOUTH CENTRAL KENTUCKY. THEN AS GULF MOISTURE RETURNS TO THE REGION...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CS
In the hours before
Local storm report, Aug 5, 1:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL LEXINGTON 38.04N 84.46W
08/05/2005 0.88 INCH FAYETTE KY BROADCAST MEDIA
MEDIA RELAYED REPORT OF DIME TO QUARTER SIZED HAIL IN
LEXINGTON.
&&Local storm report, Aug 5, 1:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL MT. HERMAN 36.82N 85.78W
08/05/2005 0.75 INCH MONROE KY TRAINED SPOTTER
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
| Aug 5, 1:45 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 30 min |
| Aug 5, 3:02 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 28 min |
| Aug 5, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 29 min |
| Aug 5, 4:23 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 37 min |
| Aug 5, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 35 min |
| Aug 5, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 38 min |
| Aug 5, 5:45 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.